Posterior reversible encephalopathy syndrome (PRES) in GnRH
Gonadotropin-releasing hormone (GnRH) agonists have been widely used to treat estrogen-dependent benign gynecologic conditions such as endometriosis, adenomyosis, and uterine leiomyomas.

Posterior reversible encephalopathy syndrome (PRES) refers to a disorder of reversible subcortical vasogenic brain edema causing acute neurological symptoms such as seizures, encephalopathy, headache, and visual disturbances.

Posterior reversible encephalopathy syndrome (PRES) is a newly described adverse effect possibly associated with gonadotropin-releasing hormone (GnRH) agonist therapy.

Published in the journal Obstet Gynecol Sci. The authors report a case of PRES after 2 doses of depot GnRH agonists in a 44-year-old woman with a huge myoma uteri and iron-deficiency anemia.

Brain magnetic resonance imaging showed high signal lesions in both occipital lobes on fluid-attenuated inversion-recovery (FLAIR) images, compatible with PRES. After treatment with anticonvulsant, she recovered both radiographically and clinically.

Key takeaways:-
- There is no specific treatment for PRES, but the disorder is usually reversible when the precipitating cause is eliminated or treated.

- Seizures can be treated with antiepileptic drugs, but targeted antiepileptic drugs are not available. It has been suggested that treatment of hypertension is important, although no studies measuring the effect of hypertension control on PRES resolution have been conducted.

- The prognosis of PRES is usually favorable, and most patients recover completely.

The association between PRES and GnRH agonist use is still enigmatic, and thus should be further clarified.

Know more here: https://pxmd.co/mcZtR
Like
Comment
Share